Still don't really know

I have been under investigation for Rheumatoid Arthritis for some months now. It hasn't been picked up in blood but they found inflammation in the blood and my index finger joint is very sore and swollen. After doing ultra sound both hand joints are inflamed. I feel achy all over and very tired. I have been on steroids for 4 weeks and now on just one tablet a day for another week and have to go back to the specialist on Friday. the first 3 weeks of steroids I was feeling much better but now reducing the dose I am feeling poorly again. My specialist thought trying steroid would be the best option because the tablets for the RA could cause other side effects. I am now worried where I will go from here. Before all this happened I started a blood pressure tablet and also statins for cholesterol which made me quite poorly the whole of my body hurt in particular my neck and shoulder and couldn't sleep at night they also affected my liver function. I stopped the statins and the pains went but the hand pain and swelling remained. The last blood tests were normal so liver seems to be ok now. Before taking any tablets I was fit and well and am frightened to take more tablets that may make me ill again.

3 Replies

  • You are just like me I don't tolerate medications to well. I have psoriatic arthritis my husband has Rhuematoid. Both have no tolerance of other drugs . My husband was very ill with Rheumatoid. He'd had a few drugs but had rotten side effects. Steroids was the only drug that helped, problem whilst helping him (not perfect) down side he gain weight 2 stone. This is not a good thing for arthritis anyway it did slow the process down and although he has the arthritis & swellings everywhere, still left him in a lot of pain. The disease has halted to an extent. Another side effect is that the steroid caused him to have Type2 diabetes. That was after he had lost the 2 stone. He now has the diabetes well controlled. Like me he wears the Butrans patch for his pain.

    That's the problem with RA it does its damage as the years go by. He's not a worrier Like me and I think this helps with any chronic disease.

    I do hope it is a very mild form of RA you have not everybody suffers the very worst symptoms. I also hope you get the right drugs that suit you and are happy with.

    Take care


  • Steroids are very good short term, and can help hugely. But if you can tolerate other treatments then those are better long term as steroids can have dreadful side effects too.

    I don't think you can blame the tablets for getting RA! Although some people do have problems with statins and get temporary muscle aches that's not the same.

    Anyway, try not to worry too much about the treatments - everything has possible side effects even herbal remedies and things that are labelled "natural". Read the leaflet that comes with a pack of paracetamol and it sounds scary. So think more about getting this disease under control by whatever means suits you. Quite frankly left uncontrolled the disease is far more scary than the tablets.

  • I have inflammatory arthritis with Dactylitis. ...sausage moment taking sulfasalzine which isn't working on low dose steroids. The swelling in your fingers may not ho down ever but with the right treatment the pain and stiffness can be controlled

You may also like...